How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bridget Your Own Question
Dr. Bridget
Dr. Bridget, Pharmacist
Category: Pharmacy
Satisfied Customers: 503
Experience:  Clinical Geriatric Pharmacist; Pharmacy Practice Residency training with extensive knowledge in pharmacological treatment of diseases;Special interest in alternative remedies.
Type Your Pharmacy Question Here...
Dr. Bridget is online now
A new question is answered every 9 seconds

I have recently started taking Alprazolam and have the

Customer Question

Hi.....I have recently started taking Alprazolam and have the problem of shortness of breath when trying to sleep. I wake every few minutes (15 or so) feeling like I need to take a deep breath. I have been somewhat successful in sleeping in a semi-sitting position (recliner chair), but tonight that is not helping. I have no other breathing issues otherwise. In addition I did have a cold...just a "normal" one with a residual cough that lasted about 10 days after the other symptoms disappeared (this was three weeks ago). My doctor took a listen and my lungs had no sounds of wheezing or any other anomaly. Based on this information, what opinion do you have? I'd sure like to get some sleep! Yawn! Many thanks, ***** ***** Henderson, Nevada.
Submitted: 5 months ago.
Category: Pharmacy
Expert:  Dr. Bridget replied 5 months ago.
Hello and thanks for your question! I'm Dr. Bridget. I appreciate your patience as I review your question and prepare my response. Please stand by...
Expert:  Dr. Bridget replied 5 months ago.
Thanks for waiting, Janet.Alprazolam and other drugs in that class (benzodiazepines) do have the side effect of shortness of breath, although this is considered a rare side effect (only affecting It is possible that it is dose related and you could be very sensitive to the effects. What dose are you taking? Cutting back the dose or taking the Alprazolam earlier in the day may help.My goal is to provide excellent customer service by ensuring you get all of your questions answered to your satisfaction. Please reply with any further questions should you have them. If done for now, a positive rating is appreciated! Thanks!
Expert:  Dr. Bridget replied 5 months ago.
Hello! Just checking in to see how things are going with the Alprazolam and your shortness of breath. Any changes made or improvement noted yet?

Related Pharmacy Questions